Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DHEA????
Apr 12, 2003

are there any advantages of taking dhea on a daily plan?? any side effects??? what amounts would you recommend??? thanks bruce

Response from Mr. Vergel

Dear Bruce:

DHEA is an androgenic (masculinizing) hormone that can be purchased without a prescription. It is produced by the adrenal glands (on top of the kidneys). Before deciding to take it, I would talk to your doctor to have him test your blood to see if you have any defficiencies. DR Judyth Rabkin in NYC has done research on DHEA and HIV related depression, fatigue, and lean body mass with very good results for men and women. Women should not take more than 25 mg/day since this hormone may produce virilizing effects like facial hair growth in some. DHEA is a precursor of testosterone and it increases testosterone levels in women (women also need testosterone but at much lower amounts than men to have a healthy sex drive, energy levels, mood, etc)but not in men. Men can take up to 100-200 mg/day. Like any other hormone, you should consult with your doctor before taking it. It is considered a supplement but it is not without risks.



Previous
High tryglicerides & hiv
Next
Myostatin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement